Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Quasi-multipliers


Author: Kelly McKennon
Journal: Trans. Amer. Math. Soc. 233 (1977), 105-123
MSC: Primary 46H05; Secondary 43A22, 46L05
DOI: https://doi.org/10.1090/S0002-9947-1977-0458173-2
MathSciNet review: 0458173
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A quasi-multiplier m on an algebra A is a bilinear mapping from $ A \times A$ into itself such that $ m(ax,yb) = am(x,y)b$ for all $ a,x,y,b \in A$. An introduction to the theory of quasi-multipliers on Banach algebras with minimal approximate identities is given and applications to $ {C^\ast}$-algebras and group algebras are developed.


References [Enhancements On Off] (What's this?)

  • [1] Charles A. Akemann and Gert K. Pedersen, Complications of semicontinuity in 𝐶*-algebra theory, Duke Math. J. 40 (1973), 785–795. MR 0358361
  • [2] Kelly McKennon, The strict topology and the Cauchy structure of the spectrum of a 𝐶*-algebra, General Topology and Appl. 5 (1975), no. 3, 249–262. MR 0380433
  • [3] Edwin Hewitt and Kenneth A. Ross, Abstract harmonic analysis. Vol. I, 2nd ed., Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 115, Springer-Verlag, Berlin-New York, 1979. Structure of topological groups, integration theory, group representations. MR 551496
  • [4] -, Abstract harmonic analysis. Vol. II, Springer-Verlag, New York and Berlin, 1970. MR 41 #7378; erratum, 42, p. 1825.
  • [5] Ronald Larsen, An introduction to the theory of multipliers, Springer-Verlag, New York-Heidelberg, 1971. Die Grundlehren der mathematischen Wissenschaften, Band 175. MR 0435738
  • [6] Kelly McKennon, Errata for [7], [8], and [9]. Pacific J. Math. (to appear).
  • [7] John Griffin and Kelly McKennon, Multipliers and the group 𝐿_{𝑝}-algebras, Pacific J. Math. 49 (1973), 365–370. MR 0355479
  • [8] Kelly McKennon, Multipliers of type (𝑝,𝑝), Pacific J. Math. 43 (1972), 429–436. MR 0318782
  • [9] Kelly McKennon, Multipliers of type (𝑝,𝑝) and multipliers of the group 𝐿_{𝑝}-algebras, Pacific J. Math. 45 (1973), 297–302. MR 0318783
  • [10] Kelly McKennon, Multipliers, positive functionals, positive-definite functions, and Fourier-Stieltjes transforms, American Mathematical Society, Providence, R. I., 1971. Memoirs of the American Mathematical Society, No. 111. MR 0440299
  • [11] J. G. Wendel, Left centralizers and isomorphisms of group algebras, Pacific J. Math. 2 (1952), 251–261. MR 0049911

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46H05, 43A22, 46L05

Retrieve articles in all journals with MSC: 46H05, 43A22, 46L05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1977-0458173-2
Keywords: Quasi-multiplier, multiplier, group-algebra, $ {C^\ast}$-algebra
Article copyright: © Copyright 1977 American Mathematical Society